Strong Wind, Saline
- When
- April 11, 2:00 PM CST to 4:00 PM CST
- Where
- Saline forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.753, -88.541 (the zone’s center; the record gives no point)
Strong winds occurred in the wake of a cold front trailing south from intense low pressure over west central Illinois. A wind gust to 48 MPH was measured at the airport in Carmi.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Strong winds occurred in the wake of a cold front trailing south from intense low pressure over west central Illinois. A wind gust to 48 MPH was measured at the airport in Carmi. At the Harrisburg airport, automated observing equipment recorded a gust to 46 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 11, 9:10 AM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1010 AM CDT WED APR 11 2007 .UPDATE... MORNING TEMPS WERE 3 TO 5 DEGREES WARMER THAN HOURLY GRIDDED FORECASTS. 12Z RUC MODEL TEMPS WERE USED FOR THE FORECAST UPDATE. HIGH TEMPS WERE RAISED A FEW DEGREES FOR MOST PLACES. DEW POINTS WERE ALSO RAISED PER LATEST OBSERVATIONS. OTHERWISE...NO CHANGES MADE TO POPS OR WEATHER TODAY. DRY SLOT OVER SE MISSOURI IS PARTIALLY FILLING WITH LOW CLOUDS. EXPECT SEVERAL HOURS OF PARTIAL SUNSHINE OVER MOST OF THE FORECAST AREA THIS AFTERNOON. THIS MAY DESTABILIZE THE ATMOSPHERE ENOUGH FOR SCATTERED CONVECTION ALONG THE FRONT ANYTIME AFTER 17Z. POORLY DEFINED FRONT APPEARED TO EXTEND FROM KFAM AREA TO KPOF AS OF 15Z. GIVEN COLD MID LEVEL TEMPS AROUND MINUS 22 OVERSPREADING THE LOWER OHIO VALLEY THIS AFTERNOON...HAIL POTENTIAL IS HIGH IN ANY CONVECTION THAT MANAGES TO DEVELOP. && .PREV DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY AND TONIGHT...AND AGAIN LATE THURSDAY NIGHT THROUGH SATURDAY NIGHT. LATEST RADAR SHOWS SHOWERS ACROSS MOST OF THE PAH FORECAST AREA. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS ARKANSAS STARTING TO MOVE MORE TO THE NORTHEAST...WHICH WILL AFFECT MUCH OF SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY THROUGH DAYBREAK. NAM APPEARS TO HAVE THE BEST HANDLE ON THIS AREA OF CONVECTION...AND BRINGS IT UP ACROSS WEST KENTUCKY THROUGH MID MORNING. BY MIDDAY...BOTH GFS AND NAM SHOW A DRY SLOT ACROSS MUCH OF THE PAH FORECAST AREA. THIS MAY LEAD TO SOME SUNSHINE AND DESTABILIZATION ACROSS MAINLY THE EASTERN TWO THIRDS OF THE PAH FA JUST AHEAD OF THE COLD FRONT. NAM IS A LITTLE SLOWER WITH THE PASSAGE OF THE COLD FRONT...AND PREFER THIS SOLUTION. SPC DAY 1 SHOWS A SLIGHT RISK ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY FOR MAINLY THIS AFTERNOON WITH THE PASSAGE OF THE COLD FRONT...WHICH LINES UP WELL WITH A SLOWER FRONTAL PASSAGE. MUCH OF THIS AREA OF SLIGHT RISK WILL DEPEND ON AMOUNT OF SUNSHINE AND HOW WELL WE RECOVER FROM THE MORNING CONVECTION. OVERALL WENT FROM CATEGORICAL/LIKELY POPS EAST TO CHANCE POPS WEST THIS MORNING...THEN HIGH CHANCE EAST TO SLIGHT CHANCE POPS WEST THIS AFTERNOON. SOME WRAP AROUND MOISTURE MAY LEAD TO SOME LINGERING SHOWERS ACROSS NORTHEAST PORTIONS OF THE PAH FA...SO KEPT SLIGHT CHANCE POPS THERE FOR THIS EVENING. A BRIEF PERIOD OF DRY WEATHER CAN BE EXPECTED FROM LATE TONIGHT THROUGH MOST OF THURSDAY NIGHT. THE NEXT WEATHER SYSTEM WILL BEGIN TO AFFECT OUR REGION POSSIBLY BY LATE THURSDAY NIGHT...WITH WIDESPREAD RAIN BY FRIDAY AFTERNOON INTO FRIDAY NIGHT. LATEST ECMWF...GFS AND NAM ALL IN AGREEMENT THAT THE LOW WILL TRACK ACROSS ARKANSAS THROUGH TENNESSEE...THOUGH THE ECMWF IS MUCH SLOWER THAN THE OTHER TWO. PREVIOUS RUNS OF ESPECIALLY THE GFS HAD BEEN BRINGING THE LOW UP ACROSS NORTHWEST PORTIONS OF THE PAH FA. THE FARTHER SOUTH SOLUTION LEADS TO MORE OF A RAIN WITH ISOLATED THUNDERSTORMS EVENT AND MUCH COOLER TEMPERATURES. WENT WITH JUST A SLIGHT CHANCE POP SOUTHWEST LATE THURSDAY NIGHT...POPS INCREASE TO LIKELY WEST AND NORTH AND GOOD CHANCE SOUTHEAST BY FRIDAY AFTERNOON...THEN HIGH LIKELY FRIDAY NIGHT. BY 12Z SAT...NAM HAS THE LOW DUE SOUTH OF OUR REGION...WITH GFS SHOWING THE LOW JUST SOUTHEAST OF OUR AREA. ECMWF IS FARTHER SOUTH AND SLOWER THAN THE OTHER TWO. LEFT CHANCE POPS FOR SATURDAY...THEN INCREASED POPS TO CHANCE FOR SATURDAY AFTERNOON BASED ON SLOWER NAM...WHICH IS SOMEWHAT OF A COMPROMISE OF THE ECMWF AND GFS. AS FOR TEMPERATURES...HAD TO DRASTICALLY DROP HIGHS AND LOWS THURSDAY NIGHT THROUGH SATURDAY NIGHT. USED A MAV MET BLEND FOR TODAY THROUGH THURSDAY NIGHT...WITH A LITTLE MORE PREFERENCE TOWARD THE WARMER MAV. STAYED A LITTLE ABOVE MAV/MET GUIDANCE FOR FRIDAY...AND A LITTLE ABOVE MEX GUIDANCE FOR FRIDAY NIGHT THROUGH SUNDAY. THOUGH MUCH COOLER THAN PREVIOUSLY FORECAST TEMPS ARE LIKELY...DID NOT WANT TO GO ENTIRELY WITH THE MUCH COOLER GUIDANCE TREND YET. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && UPDATE...MY PREVIOUS...RST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT WED APR 11 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 503 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON INTO THIS EVENING ALONG AND EAST OF A LINE FROM MOUNT VERNON ILLINOIS...TO WEST FRANKFORT...TO EDDYVILLE KENTUCKY...AND NORTH OF A LINE FROM EDDYVILLE KENTUCKY TO ELKTON. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE. MINOR FLOODING WILL CONTINUE ALONG THE LOWER WABASH RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. HOWEVER...HEAVY RAINFALL IS POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY. RST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1146 AM CDT WED APR 11 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 110>112-114-112000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...BLOOMFIELD...SIKESTON... CHARLESTON...NEW MADRID 1146 AM CDT WED APR 11 2007 ...GUSTY WINDS BETWEEN 30 AND 40 MPH POSSIBLE THIS AFTERNOON... FOR THOSE TRAVELING ACROSS WESTERN KENTUCKY...SOUTHWEST INDIANA ...SOUTHERN ILLINOIS AND EXTREME SOUTHEAST MISSOURI THIS AFTERNOON...BE AWARE THAT LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH WILL BE POSSIBLE DURING THE AFTERNOON HOURS. THIS MAY CAUSE DIFFICULTY FOR THOSE PERSONS DRIVING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. THE MAJORITY OF THE WINDS WILL BE BLOWING IN FROM THE SOUTHWEST...AND WILL LIKELY AFFECT DRIVERS FOLLOWING NORTH...SOUTH ORIENTED ROADWAYS. FOR RESIDENTS OF THE QUAD STATE REGION...THE GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BREAK OFF. DISEASED OR WEAKENED TREES MAY ALSO FALL DUE TO THE WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY ALSO BE TOSSED AROUND. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 155 PM CDT WED APR 11 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-112200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 155 PM CDT WED APR 11 2007 ...LOCAL WIND GUSTS WINDS UP TO 45 MPH LIKELY THIS AFTERNOON... AN INTENSE LOW PRESSURE SYSTEM...CENTERED OVER WEST CENTRAL ILLINOIS...WILL CONTINUE TO GENERATE GUSTY SOUTHWEST TO WEST WINDS OVER THE QUAD STATE REGION THIS AFTERNOON. LOCAL WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY IN A CORRIDOR FROM POPLAR BLUFF AND NEW MADRID MISSOURI...ONWARD TO MARION ILLINOIS AND MURRAY KENTUCKY...THEN NORTHEAST TO CARMI ILLINOIS TO OWENSBORO KENTUCKY. AT 112 PM...A 45 MPH WIND GUST WAS MEASURED BY THE EMERGENCY MANAGEMENT AGENCY IN RIPLEY COUNTY IN SOUTHEAST MISSOURI. OTHERWISE...LOOK FOR WIDESPREAD WIND GUSTS BETWEEN 25 AND 35 MPH TO PERSIST THROUGH DUSK ACROSS THE REMAINDER OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND WESTERN KENTUCKY. FOR THOSE TRAVELING TODAY...BE AWARE THAT THESE WINDS MAY CAUSE DIFFICULTY FOR THOSE PERSONS DRIVING HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. THE MAJORITY OF THE WINDS WILL BE BLOWING IN FROM THE SOUTHWEST AND WEST...AND WILL LIKELY AFFECT DRIVERS FOLLOWING NORTH...SOUTH ORIENTED ROADWAYS. FOR RESIDENTS OF THE QUAD STATE REGION...THE GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BREAK OFF. DISEASED OR WEAKENED TREES MAY ALSO FALL DUE TO THE WINDS. LOOSE OBJECTS LEFT OUTDOORS WILL ALSO BE TOSSED AROUND. IN RARE INSTANCES...THE WINDS MAY LEAD TO BRIEF INTERRUPTION IN ELECTRIC POWER TO RESIDENCES OR BUSINESSES. THESE GUSTY WINDS WILL GRADUALLY LESSEN OVERNIGHT. SMITH
The national radar mosaic for the moment the first event began.
2 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16240, 16241.